Alert archive / Michigan / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 14, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 7, 2017, 2:35 AM EDT for 4 counties in Michigan. It was in force for 40 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2017, 2:35 AM EDT (06:35 UTC)
- Expired
- Jul 7, 2017, 3:15 AM EDT
- In force
- 40 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Allegan County, MI, Muskegon County, MI, Newaygo County, MI, Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 58 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 2:36 AM EDT | TSTM WND DMG | 1 Wsw Norton Shores, MI | THUNDERSTORMS WINDS BROKE A HEALTHY MAPLE TREE OFF ITS TRUNK. THE TREE WAS HEALTHY. ALSO POWER LINES DOWN AT PORTER RD. AND LAKE HARBOR ROAD. |
| Jul 7, 2:40 AM EDT | TSTM WND GST 61 | 4 Nw Roosevelt Park, MI | MUSKEGON GLERL. |
| Jul 7, 2:47 AM EDT | TSTM WND GST 44 | 1 Ne Norton Shores, MI | ASOS STATION MKG, MUSKEGON COUNTY AIRPORT. |
| Jul 7, 2:50 AM EDT | TSTM WND DMG | 1 Wsw Grand Haven, MI | *** 1 FATAL *** LARGE TREE FELL ON A HOME. 72 YEAR OLD MAN WAS KILLED. TIME ESTIMATED. |
| Jul 7, 2:50 AM EDT | TSTM WND DMG | Grand Haven, MI | MULTIPLE TREES DOWN IN THE AREA, SOME ON HOMES AND SOME OVER ROADS. POWER LINES ARE ALSO DOWN. |
| Jul 7, 2:51 AM EDT | TSTM WND GST 47 | 2 Nw Grand Haven, MI | MESONET STATION E1833, 1 NW GRAND HAVEN. |
| Jul 7, 2:52 AM EDT | TSTM WND GST 44 | 1 Wsw Norton Shores, MI | MESONET STATION AT191, 1 WSW NORTON SHORES. |
| Jul 7, 2:53 AM EDT | TSTM WND DMG | Grand Haven, MI | TREES REPORTED TO HAVE BEEN BLOWN DOWN BY THUNDERSTORM WINDS ONTO HOMES IN GRAND HAVEN. |
| Jul 7, 3:00 AM EDT | TSTM WND GST 46 | 2 S Holland, MI | ASOS STATION BIV, W MICH REGIONAL ARPT. |
| Jul 7, 3:15 AM EDT | TSTM WND GST 88 | 1 Sw Grand Valley, MI | REPORTED AT GRAND VALLEY STATE UNIV-ALLENDALE. |
| Jul 7, 3:25 AM EDT | HAIL 0.88 | Marne, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1740 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.9
The text
As transmitted.
883
WUUS53 KGRR 070635
SVRGRR
MIC005-121-123-139-070715-
/O.NEW.KGRR.SV.W.0014.170707T0635Z-170707T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Rapids MI
235 AM EDT FRI JUL 7 2017
The National Weather Service in Grand Rapids has issued a
* Severe Thunderstorm Warning for...
Northwestern Allegan County in southwestern Michigan...
Ottawa County in southwestern Michigan...
Southwestern Newaygo County in west central Michigan...
Muskegon County in west central Michigan...
* Until 315 AM EDT.
* At 234 AM EDT, severe thunderstorms were located along a line
extending from 5 miles west of Montague to 22 miles west of Grand
Haven, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Muskegon... Holland... Grand Haven...
Muskegon Heights... Hudsonville... Zeeland...
Coopersville... Roosevelt Park... North Muskegon...
Ferrysburg... Whitehall... Montague...
Fennville... Lakewood Club... Ravenna...
Fruitport... Saugatuck... Beechwood...
Saugatuck SP... Norton Shores...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4347 8635 4329 8579 4308 8579 4253 8601
4265 8623 4272 8621 4302 8623 4314 8628
4337 8643 4347 8646
TIME...MOT...LOC 0634Z 299DEG 35KT 4343 8647 4296 8665
HAIL...0.75IN
WIND...60MPH
$$
JK3 follow-up statements
683
WWUS53 KGRR 070647
SVSGRR
Severe Weather Statement
National Weather Service Grand Rapids MI
247 AM EDT FRI JUL 7 2017
MIC005-121-123-139-070715-
/O.CON.KGRR.SV.W.0014.000000T0000Z-170707T0715Z/
Allegan MI-Ottawa MI-Newaygo MI-Muskegon MI-
247 AM EDT FRI JUL 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM EDT
FOR NORTHWESTERN ALLEGAN...OTTAWA...SOUTHWESTERN NEWAYGO AND MUSKEGON
COUNTIES...
At 245 AM EDT, severe thunderstorms were located along a line
extending from Whitehall to 18 miles southwest of Grand Haven,
moving southeast at 45 mph. The strongest winds...possibly up to 70
mph...will affect the Grand Haven area.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Muskegon... Holland... Grand Haven...
Muskegon Heights... Hudsonville... Zeeland...
Coopersville... Roosevelt Park... North Muskegon...
Ferrysburg... Whitehall... Montague...
Fennville... Lakewood Club... Ravenna...
Fruitport... Saugatuck... Beechwood...
Saugatuck SP... Norton Shores...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4347 8635 4329 8579 4308 8579 4253 8601
4265 8623 4272 8621 4302 8623 4314 8628
4337 8643 4347 8646
TIME...MOT...LOC 0645Z 297DEG 40KT 4340 8638 4292 8656
HAIL...0.75IN
WIND...60MPH
$$
MWS909
WWUS53 KGRR 070655
SVSGRR
Severe Weather Statement
National Weather Service Grand Rapids MI
255 AM EDT FRI JUL 7 2017
MIC005-121-123-139-070715-
/O.CON.KGRR.SV.W.0014.000000T0000Z-170707T0715Z/
Allegan MI-Ottawa MI-Newaygo MI-Muskegon MI-
255 AM EDT FRI JUL 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM EDT
FOR NORTHWESTERN ALLEGAN...OTTAWA...SOUTHWESTERN NEWAYGO AND MUSKEGON
COUNTIES...
At 254 AM EDT, severe thunderstorms were located along a line
extending from near Lakewood Club to 16 miles southwest of Grand
Haven, moving southeast at 45 mph. At 254 AM EDT...a tree was
reported blown onto a house in the Grand Haven area. Winds in
excess of 70 mph will be possible in the Grand Haven area.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Muskegon... Holland... Grand Haven...
Muskegon Heights... Hudsonville... Zeeland...
Coopersville... Roosevelt Park... North Muskegon...
Ferrysburg... Whitehall... Montague...
Fennville... Lakewood Club... Ravenna...
Fruitport... Saugatuck... Beechwood...
Saugatuck SP... Norton Shores...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4347 8635 4329 8579 4308 8579 4253 8601
4265 8623 4272 8621 4302 8623 4314 8628
4337 8643 4347 8646
TIME...MOT...LOC 0654Z 297DEG 40KT 4336 8628 4288 8645
HAIL...0.75IN
WIND...60MPH
$$
MWS862
WWUS53 KGRR 070703
SVSGRR
Severe Weather Statement
National Weather Service Grand Rapids MI
303 AM EDT FRI JUL 7 2017
MIC123-070712-
/O.CAN.KGRR.SV.W.0014.000000T0000Z-170707T0715Z/
Newaygo MI-
303 AM EDT FRI JUL 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN NEWAYGO COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4327 8617 4329 8604 4329 8579 4308 8579
4253 8601 4265 8622 4271 8621 4286 8621
4312 8625
TIME...MOT...LOC 0702Z 297DEG 40KT 4331 8613 4282 8631
$$
MIC005-121-139-070715-
/O.CON.KGRR.SV.W.0014.000000T0000Z-170707T0715Z/
Allegan MI-Ottawa MI-Muskegon MI-
303 AM EDT FRI JUL 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM EDT
FOR NORTHWESTERN ALLEGAN...OTTAWA AND SOUTHEASTERN MUSKEGON
COUNTIES...
At 302 AM EDT, severe thunderstorms were located along a line
extending from 7 miles northeast of North Muskegon to 9 miles west
of Beechwood, moving southeast at 45 mph. Wind speeds of 60 to 70
mph have been reported with this line of storms as it moved into the
Grand Haven area.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Muskegon... Holland... Grand Haven...
Hudsonville... Zeeland... Coopersville...
Ferrysburg... Fennville... Ravenna...
Fruitport... Saugatuck... Beechwood...
Saugatuck SP... Norton Shores... Sullivan...
Spring Lake... Hamilton... Wright...
Douglas... Casnovia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4327 8617 4329 8604 4329 8579 4308 8579
4253 8601 4265 8622 4271 8621 4286 8621
4312 8625
TIME...MOT...LOC 0702Z 297DEG 40KT 4331 8613 4282 8631
HAIL...0.75IN
WIND...60MPH
$$
MWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 1:40 AM EDT, 55 minutes earlier.
Area forecast discussion, Jul 7, 1:40 AM EDT, 55 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 140 AM EDT Fri Jul 7 2017 LATEST UPDATE... Mesoscale Discussion/Aviation .MESOSCALE DISCUSSION... Issued at 140 AM EDT Fri Jul 7 2017 Severe weather threat is low as current radar trends show line of storms across the northern zones weakening as outflow boundary has surged well out ahead. Some one inch hail is still possible overnight as isolated strong updrafts are still expected despite diurnal decrease of instability. Given marginal shear values, storm mode should be multicell pulse type with a lesser chance of bowing line segments with localized high wind threat. && .SYNOPSIS... Issued at 329 PM EDT Thu Jul 6 2017 Showers and thunderstorms will move through after midnight. Some of the stronger storms could bring hail and high winds. Heavy rain and minor flooding are also possible. Another frontal system may bring more showers and thunderstorms to the area later Sunday or Monday. Colder air will move in briefly Friday night into the weekend, with temperatures returning to around normal by next week. && .UPDATE... Issued at 800 PM EDT Thu Jul 6 2017 Dropped POPs for this evening based on current radar trends. Looks like the storms across the western UP at this time are the only real chance for widespread precip for southwest Lower Michigan. They should be arriving over the NW zones around midnight then moving southeast and reaching the SE zones a few hours later. Severe threat will be mitigated by late night arrival of storms and lack of strong speed shear. && .SHORT TERM...(This evening through Saturday night) Issued at 329 PM EDT Thu Jul 6 2017 The main challenge in the short term deals with the potential for severe thunderstorms this evening and tonight. A couple rounds of thunderstorms are possible through the overnight hours. The main time frame of concern is from roughly 5 PM near Ludington to 4 AM for far southern Lower Michigan. Damaging winds over 60 mph are the main threat. Large hail and heavy rain are possible as well. Where storms repeatedly move of the same areas, the potential for flooding exists given a moist airmass. The short term models are not doing well and confidence is not high. Weak lift and an unstable atmosphere will result in pulse storms early this evening. The surface front, which will move in overnight, will help focus the convection and lead to stronger storms. The showers and storms should come to an end Friday morning behind the exiting front. The area will then have a break in the weather through at least Saturday night. Temperatures will mainly be around normal through the short term, except Friday night into Sunday behind the cold front. Temperatures will be a little below normal due to cold air moving down out of Canada. .LONG TERM...(Sunday through Thursday) Issued at 329 PM EDT Thu Jul 6 2017 Models are in better agreement today with the overall pattern in the long term period of the forecast. Lingering upper troughing on Sunday is quickly replaced by rising heights on Monday. 500mb heights steadily rise through the remainder of the long term, so after highs around 80 on Sunday expecting highs in the 80s next week. A stalled frontal boundary looks to be in the Great Lakes region from Sunday into Tuesday. We have chances for showers and thunderstorms through these forecast periods, but it will certainly not be constant rain. Monday into Monday night appear to be the forecast periods with the best chances for rainfall. We have a dry forecast on Wednesday with surface ridging moving through the area. Thursday rain chances return with another cold front via the GFS. Bottom line, periodic chances for showers and storms with warmer temperatures in the 80s. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 140 AM EDT Fri Jul 7 2017 Thunderstorms could bring areas of MVFR and localized IFR between 06Z and 10Z but overall conditions should remain VFR through Friday afternoon. Winds will be west to southwest around 10 knots then switch to northwest by 12z behind cold front. Some gusts to 30 knots are possible in storms tonight and some gusts to 20 knots are possible on Friday behind the front. && .MARINE... Issued at 329 PM EDT Thu Jul 6 2017 Strong to severe storms are expected with and ahead of a cold front this evening and overnight. The main risk to mariners will be wind gusts to over 40 knots. Behind the front, northwest winds of 10 to 15 knots with gusts to 20 will build waves of 2 to 4 feet. no headlines needed at this time. && .HYDROLOGY... Issued at 329 PM EDT Thu Jul 6 2017 River levels are running near normal except in Central Michigan which are still above normal for early July. Scattered thunderstorms will put down rain amounts generally less than a half inch through Friday morning, but locally over an inch may fall if multiple cells move over the same area. Under the more likely of all potential scenarios, river flooding is not expected. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && MESOSCALE...Ostuno UPDATE...Ostuno SYNOPSIS...63 SHORT TERM...63 LONG TERM...Duke AVIATION...Ostuno HYDROLOGY...CAS MARINE...63
Hazardous weather outlook, Jul 6, 12:45 PM EDT, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK National Weather Service Grand Rapids MI 1245 PM EDT Thu Jul 6 2017 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074- 070830- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI-Mason-Lake- Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-Montcalm- Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham- Van Buren-Kalamazoo-Calhoun-Jackson- 1245 PM EDT Thu Jul 6 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This afternoon and Tonight A couple rounds of thunderstorms are possible from late this afternoon through the overnight hours. The main time frame of concern is from roughly 500 pm up towards Ludington to as late at 400 am towards Interstate 94. Damaging winds over 60 mph are the main threat. Large hail and heavy rain are possible as well. Where storms repeatedly move of the same areas, the potential for flooding exists given a moist airmass. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are possible on Friday...then again for Sunday Night into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. MJS/DUKE
In the hours before
Special weather statement, Jul 7, 12:37 AM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
1237 AM EDT FRI JUL 7 2017
MIZ037>039-043>045-070530-
Oceana MI-Osceola MI-Lake MI-Mecosta MI-Newaygo MI-Mason MI-
1237 AM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY...
At 1236 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Harrietta to 6 miles southwest of Irons to
6 miles east of Ludington SP. Movement was southeast at 45 mph.
Winds in excess of 40 mph with downed tree limbs will be possible
with these storms.
Locations impacted include...
Big Rapids... Ludington... Hart...
Evart... White Cloud... Baldwin...
Ludington SP... Shelby... Fremont...
Reed City... Scottville... Hesperia...
Marion... Mecosta... Barryton...
Luther... Fountain... Free Soil...
Mears SP... Freesoil...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4367 8654 4375 8646 4382 8643 4397 8646
4404 8651 4407 8651 4414 8606 4416 8510
4367 8509 4346 8556 4348 8646 4362 8654
TIME...MOT...LOC 0436Z 333DEG 39KT 4431 8565 4408 8602 4406 8637
MWSSpecial weather statement, Jul 7, 12:50 AM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
1250 AM EDT FRI JUL 7 2017
MIZ059-066-067-070545-
Clinton MI-Ingham MI-Eaton MI-
1250 AM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY...
At 1250 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dewitt to near Dimondale. Movement was
east at 30 mph.
Nickel size hail and wind gusts up to 50 mph with downed tree limbs
will be possible with these storms.
Locations impacted include...
Lansing... Waverly... Haslett...
East Lansing... Williamston... Potterville...
Dewitt... Edgemont Park... Webberville...
Dimondale... Okemos... Bath...
Bell Oak... Holt...
LAT...LON 4262 8476 4291 8459 4294 8437 4278 8436
4278 8416 4261 8414
TIME...MOT...LOC 0450Z 264DEG 25KT 4285 8455 4269 8464
JKSpecial weather statement, Jul 7, 1:24 AM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
124 AM EDT FRI JUL 7 2017
MIZ037>040-043>046-050-070630-
Oceana MI-Osceola MI-Isabella MI-Muskegon MI-Lake MI-Mecosta MI-
Newaygo MI-Clare MI-Mason MI-
124 AM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY...
At 122 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Moddersville to near Reed City to near
Weare. Movement was southeast at 25 mph. Additional thunderstorms
were over Lake Michigan and will be moving into the Ludington and
Pentwater areas over the next half hour.
Dime size hail and winds around 40 mph with downed tree limbs will
be possible with these storms.
Locations impacted include...
Big Rapids... Ludington... Clare...
Hart... Newaygo... Evart...
White Cloud... Baldwin... Ludington SP...
Shelby... Fremont... Reed City...
Scottville... Hesperia... Marion...
Farwell... Morley... Mecosta...
Barryton... Luther...
LAT...LON 4416 8496 4405 8461 4383 8460 4354 8514
4338 8609 4359 8653 4362 8654 4382 8643
4406 8651 4418 8639
TIME...MOT...LOC 0522Z 317DEG 23KT 4421 8491 4387 8555 4374 8630
JKLocal storm report, Jul 7, 1:32 AM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
132 AM EDT FRI JUL 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM NON-TSTM WND GST 8 WNW LUDINGTON 44.00N 86.60W
07/07/2017 M34 MPH LMZ868 MI BUOY
BUOY STATION 45024, LUDINGTON BUOY.
&&
WDMSpecial weather statement, Jul 7, 2:26 AM EDT, 9 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
226 AM EDT FRI JUL 7 2017
MIZ043-044-050-056-057-064-071-070730-
Oceana MI-Muskegon MI-Allegan MI-Van Buren MI-Ottawa MI-Newaygo MI-
Kent MI-
226 AM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY...
At 224 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles west of Stony Lake to 36 miles west of
Douglas. Movement was east at 40 mph.
Nickel size hail and wind gusts up to 50 mph with downed tree limbs
will be possible with these storms. Severe thunderstorms will be
possible with this line, so keep abreast of the weather and possible
warnings.
Locations impacted include...
Grand Rapids... Muskegon... Holland...
Grand Haven... South Haven... Newaygo...
Wyoming... Walker... Muskegon Heights...
Hudsonville... Zeeland... Coopersville...
Sparta... Fremont... Roosevelt Park...
North Muskegon... Ferrysburg... Whitehall...
Montague... Bangor...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4343 8556 4223 8602 4234 8631 4269 8621
4298 8622 4363 8654
TIME...MOT...LOC 0624Z 290DEG 37KT 4357 8659 4265 8693
JKLocal storm report, Jul 7, 2:32 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
232 AM EDT FRI JUL 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM NON-TSTM WND GST 8 WNW LUDINGTON 44.00N 86.60W
07/07/2017 M38 MPH LMZ868 MI BUOY
BUOY STATION 45024, LUDINGTON BUOY.
&&
WDMThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:09 AM EDT | Special Weather Statement | GRR | Lake, Mason | 66 min |
| Jul 7, 12:37 AM EDT | Special Weather Statement | GRR | Lake, Mason, Mecosta, Newaygo, Oceana, Osceola | 53 min |
| Jul 7, 12:50 AM EDT | Special Weather Statement | GRR | Ingham | 55 min |
| Jul 7, 1:06 AM EDT | Special Marine Warning | GRR | 39 min | |
| Jul 7, 1:24 AM EDT | Special Weather Statement | GRR | Clare, Lake, Mason, Mecosta, Newaygo, Oceana and 1 more | 66 min |
| Jul 7, 1:43 AM EDT | Special Marine Warning | GRR | 62 min | |
| Jul 7, 2:17 AM EDT | Special Marine Warning | GRR | 58 min | |
| Jul 7, 2:26 AM EDT | Special Weather Statement | GRR | Allegan, Muskegon, Oceana, Ottawa | 64 min |
| Jul 7, 2:58 AM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Ionia, Kent, Ottawa | 47 min |
| Jul 7, 3:24 AM EDT | Severe Thunderstorm Warning | GRR | Ionia, Kent | 36 min |
| Jul 7, 3:42 AM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Calhoun, Eaton, Ionia, Kalamazoo and 1 more | 33 min |
| Jul 7, 3:56 AM EDT | Special Weather Statement | GRR | Kalamazoo | 49 min |
| Jul 7, 4:10 AM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Eaton, Ingham, Jackson | 50 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.